MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 8975
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that an unspecified number of pen ndl 31g 5mm 90 count mail order only were unable to deliver insulin/medication during use.The following information was provided by the initial reporter: material no: 320882 batch no: 9114903.Consumer reported no insulin flow during injection.Consumer is new to using pen needles, does not re-use.Date of event: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary customer returned three (3) used 31gx5mm bd pen needles from lot 9114903.Consumer reported no insulin flow during injection.All three returned pen needles were examined, and it was observed that two pen needles exhibited a bent non-patient end (npe) cannula, and one pen needle exhibited a broken npe cannula.No evidence of manufacturing defect was observed.The bent and broken npe cannulas would be the cause for no flow through the pen needles, hence, the customer would think the pen needles were clogged (as reported).Since all three pen needles were returned after use, and no manufacturing defects were observed, the probable cause of the bent and broken npe cannulas is user error when attaching the pen needles to a pen injector.Pen needle dhr batch 9114903 was reviewed.The batch number was built with pen needle assembly line in july 2019.Review of the dhr revealed all required challenges samples and testing was performed per specification in accordance with the in-process sampling plans.No quality notification was raised on past 12 months on similar non-conformance.The possible root cause for this issue is: user error.No evidence of manufacturing related issues were observed on the returned samples.

Brand Name
PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10228201
Report Number8041187-2020-00375
Device Sequence Number594933
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model Number8975
Device Catalogue Number320882
Device Lot Number9114903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;